MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367019
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 12/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was intended to treat a mildly calcified eccentric type b1 lesion (95 percent stenosis degree,) in a segment of the rca.The lesion was pre-dilated with the pantera pro 2.5/20 compliant balloon catheter once, followed by a pantera leo 3.5/15 nc balloon catheter, which was inflated twice.After this pre-dilatation, a localized dissection was noted in the treated area.Subsequently, a scaffold was implanted and post-dilatation was done.Thereby the dissection was fixed.Both balloon catheters are reported separately.
 
Additional Manufacturer Narrative
The complaint instrument was not provided for analysis.Therefore, no technical investigation on the subject could be performed.The product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.In addition, the provided angiographic material and the clinical documentation was reviewed.Review of the product release documentation for the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.The provided angiographic material was reviewed.It is visible that the lesion was pre-dilated with a 2.5/20 balloon catheter, which caused the initiation for a dissection.Further it is visible that the second predilatation with the complaint instrument caused the localized dissection.A scaffold has been implanted and was post-dilated which fixed the dissection.Based on the conducted investigations no manufacturing related root cause could be identified.

Brand Name
PANTERA LEO 3.5/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key17004053
Report Number1028232-2023-02692
Device Sequence Number7168715
Product Code LOX
UDI-Device Identifier07640130415775
UDI-Public(01)07640130415775(17)2507
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2025
Device Model Number367019
Device Catalogue NumberSEE MODEL NO.
Device Lot Number06224512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Initial Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown